Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 23, 2006, 2:15 PM CDT for Barnes County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 23, 2006, 3:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 67 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 231915 SVRFGF NDC003-232015- /O.NEW.KFGF.SV.W.0056.060623T1915Z-060623T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 215 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 315 PM CDT * AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES WEST OF SIBLEY...OR 20 MILES NORTH OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIBLEY AT 230 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4724 9801 4723 9827 4687 9792 4703 9772 $$ TG/JA
1 follow-up statement
000 WWUS53 KFGF 231942 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 242 PM CDT FRI JUN 23 2006 NDC003-232015- /O.CON.KFGF.SV.W.0056.000000T0000Z-060623T2015Z/ BARNES ND- 242 PM CDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHEASTERN BARNES COUNTY... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTH OF SIBLEY...OR 17 MILES NORTH OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN BARNES COUNTY AT 300 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4724 9801 4723 9827 4687 9792 4703 9772 $$ TG/JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:27 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 23, 1:27 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 127 PM CDT FRI JUN 23 2006 .SHORT TERM... MAIN CHALLENGE WILL BE THUNDER CHANCES THIS EVENING AND SEVERE POTENTIAL. THUNDER CONTINUES TO DEVELOP ACROSS THE REGION...MAINLY NEAR OUTFLOW BOUNDARY MOVING SOUTH TO NEAR INTERSTATE 94 AND LAKE BREEZES OVER LAKE OF THE WOODS AND OTHER LAKES IN MN. MODELS AGAIN IN GOOD AGREEMENT AND WILL UTILIZE GFS WHICH HAS A GOOD HANDLE ON QPF TRENDS OF LATE. FOR THIS EVENING AND TONIGHT...EXPECT SCATTERED THUNDERSTORMS ACROSS THE REGION WHERE ML CAPES WILL APPROACH 1000 J/KG. BEST FORCING AND DEEP LAYERED SHEAR WILL BE ACROSS SOUTHERN 1/3 OF AREA...MAINLY IN SOUTHEAST ND WHERE BEST HEATING HAS OCCURRED TODAY. CURRENT OUTFLOW BOUNDARY MOVING INTO THIS AREA LATE THIS AFTERNOON...COUPLED WITH SHORTWAVE MOVING IN WILL PROVIDE NEEDED LIFT. SOME STORMS WILL LIKELY APPROACH SEVERE LIMITS...AND A FEW COULD PRODUCE SEVERE HAIL AND WIND. WE WILL CONTINUE TO MONITOR THIS POTENTIAL...WITH SLIGHT RISK PLACED SW OF REGION. LATEST CONVECTIVE TRENDS INDICATE WE WILL BE PUTTING OUT SOME WARNINGS THIS AFTERNOON/EVENING...AND MAY BE GETTING A WATCH SHORTLY PER LATEST SWOMCD. STORMS SHOULD LARGELY BE DIURNALLY DRIVEN AND WEAKEN AFTER SUNSET...WITH LACK OF ANY LOW LEVEL JET WHICH WILL BE DISPLACED WELL SOUTH. SOME STORMS WILL PERSIST THROUGH THE NIGHT THOUGH...AND WILL CONTINUE MENTION. FOR SATURDAY...NORTHERLY FLOW WILL SLOWLY DEVELOP BY AFTERNOON...AND BEGIN TO DRY THE COLUMN OUT. THERE WILL BE A THUNDER THREAT MAINLY IN SOUTHERN AREAS...WITH A LOWER CHANCE FOR MAINLY SHOWERS NORTH. TEMPS WILL BE SIMILAR TO PAST DAYS WITH A NEARLY IDENTICAL THERMAL FIELDS. FOR SUNDAY...EXPECT SLOWLY BUILDING HEIGHTS AND SFC HIGH PRESSURE. THIS WILL PROVIDE A DRY DAY FOR THE AREA ALONG WITH TEMPS NEAR 80 IN MOST AREAS. BY MONDAY...ANOTHER FRONT WILL MOVE INTO NORTHERN AREAS BY AFTERNOON. THIS COUPLED WITH A NOSE OF AN UPPER JET STREAK...MLCAPED TO AROUND 500 J/KG...AND SHORTWAVE WILL LEAD TO THUNDER CHANCES BY AFTERNOON. BEST UPPER SUPPORT AND FORCING WILL ACROSS NORTHERN AREAS...ALTHOUGH WILL MENTION ISOLATED POPS EVEN IN SOUTH MONDAY AFTERNOON. .LONG TERM (TUE-FRI)...MODELS IN BETTER AGREEMENT WITH 500MB FLOW WITH THE MAIN STORY BEING W CONUS RIDGE/E CONUS TROUGH. THIS CONTINUES THE N/NW UPPER FLOW ACROSS THE FA. 00Z GFS/ECMWF BROUGHT A STRONGER VORT MAX ACROSS THE FA DURING THE TUE-WED TIMEFRAME. 12Z GFS HAS TRENDED FURTHER E WITH THIS FEATURE. WILL KEEP FORECAST DRY...ALTHOUGH WITH THIS PATTERN ANY WEAK WAVE MAY CAUSE ISOLD PRECIP. DID TREND TEMPS DOWN TUE-WED WITH 500MB FLOW A BIT MORE CERTAIN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/TG
Hazardous weather outlook, Jun 23, 6:38 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT FRI JUN 23 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 638 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AFFECTS THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL HOWEVER AT THIS TIME NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS A WEAK AREA OF LOW PRESSURE CROSSES THE AREA HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:46 PM CDT | Tornado Warning | FGF | Barnes | 59 min |
| Jun 23, 1:58 PM CDT | Tornado Warning | FGF | Towner | 62 min |
| Jun 23, 2:22 PM CDT | Severe Thunderstorm Warning | FGF | Ransom | 53 min |
| Jun 23, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.